Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 34, NWS Indianapolis, IN

April 16, 2013Daviess County, Knox County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 16, 2013, 10:01 PM EDT for Daviess County, Knox County, Indiana. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2013, 10:01 PM EDT (02:01 UTC)
Expired
Apr 16, 2013, 10:45 PM EDT
In force
44 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Daviess County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 42 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 10:18 PM EDTHAIL 1Vincennes, INCURRENTLY FALLING IN VINCENNES.
Apr 16, 10:18 PM EDTHAIL 1Vincennes, INMULTIPLE REPORTS OF 1 INCH HAIL
Apr 16, 10:19 PM EDTHAIL 1.75Vincennes, INCURRENTLY FALLING AT THE EMERGENCY DISPATCH CENTER IN VINCENNES.
Apr 16, 10:20 PM EDTHAIL 1Vincennes, INGROUND NEARLY COVERED LIKE SNOW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WUUS53 KIND 170201
SVRIND
INC027-083-170245-
/O.NEW.KIND.SV.W.0034.130417T0201Z-130417T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1001 PM EDT TUE APR 16 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA...
  KNOX COUNTY IN SOUTHWEST INDIANA...

* UNTIL 1045 PM EDT

* AT 955 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST.
  FRANCISVILLE...AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  VINCENNES...WASHINGTON...DECKER...VINCENNES UNIVERSITY...MONROE
  CITY...BRUCEVILLE...WHEATLAND...BICKNELL...EDWARDSPORT AND
  FREELANDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3846 8776 3851 8765 3855 8767 3864 8763
      3869 8753 3878 8750 3883 8753 3890 8732
      3891 8722 3856 8710 3854 8725 3850 8730
      3854 8735 3851 8737 3854 8740 3853 8746
      3849 8749 3849 8757 3844 8760 3841 8774
TIME...MOT...LOC 0201Z 250DEG 18KT 3866 8760

HAIL...1.00IN
WIND...<50MPH

$$

TDUD
3 follow-up statements
918 
WWUS53 KIND 170217
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1017 PM EDT TUE APR 16 2013

INC027-083-170245-
/O.CON.KIND.SV.W.0034.000000T0000Z-130417T0245Z/
KNOX IN-DAVIESS IN-
1017 PM EDT TUE APR 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
DAVIESS AND KNOX COUNTIES UNTIL 1045 PM EDT...

AT 1014 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VINCENNES...
AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...MONROE CITY...BRUCEVILLE...WHEATLAND...BICKNELL...
EDWARDSPORT AND FREELANDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3846 8776 3851 8765 3855 8767 3864 8763
      3869 8753 3878 8750 3883 8753 3890 8732
      3891 8722 3856 8710 3854 8725 3850 8730
      3854 8735 3851 8737 3854 8740 3853 8746
      3849 8749 3849 8757 3844 8760 3841 8774
TIME...MOT...LOC 0217Z 250DEG 18KT 3869 8750

HAIL...1.00IN
WIND...<50MPH

$$

TDUD
543 
WWUS53 KIND 170236
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1036 PM EDT TUE APR 16 2013

INC027-083-170245-
/O.CON.KIND.SV.W.0034.000000T0000Z-130417T0245Z/
KNOX IN-DAVIESS IN-
1036 PM EDT TUE APR 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
DAVIESS AND KNOX COUNTIES UNTIL 1045 PM EDT...

AT 1028 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VINCENNES...
AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...MONROE CITY...BRUCEVILLE...WHEATLAND...BICKNELL...
EDWARDSPORT AND FREELANDVILLE.

ONE REPORT OF GOLF BALL SIZE HAIL AND NUMEROUS QUARTER SIZE REPORTS  
HAVE BEEN RECEIVED FROM THE VINCENNES AREA DUE TO THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3854 8735 3851 8737 3854 8740 3853 8746
      3856 8753 3866 8754 3874 8751 3878 8750
      3883 8753 3890 8732 3891 8722 3856 8710
      3854 8725 3850 8730
TIME...MOT...LOC 0232Z 250DEG 18KT 3872 8741

HAIL...1.00IN
WIND...<50MPH

$$

TDUD
979 
WWUS53 KIND 170244
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1044 PM EDT TUE APR 16 2013

INC027-083-170254-
/O.EXP.KIND.SV.W.0034.000000T0000Z-130417T0245Z/
KNOX IN-DAVIESS IN-
1044 PM EDT TUE APR 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DAVIESS AND KNOX
COUNTIES WILL EXPIRE AT 1045 PM EDT/945 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3854 8735 3851 8737 3854 8740 3853 8746
      3856 8753 3866 8754 3874 8751 3878 8750
      3883 8753 3890 8732 3891 8722 3856 8710
      3854 8725 3850 8730
TIME...MOT...LOC 0244Z 250DEG 18KT 3874 8734

$$

TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 7:57 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 16, 7:57 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
757 PM EDT TUE APR 16 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 232 PM EDT TUE APR 16 2013

A FRONTAL SYSTEM LOCATED NEAR THE OHIO RIVER IS EXPECTED TO MOVE
NORTH ACROSS THE FORECAST AREA WEDNESDAY NIGHT. STRONG LOW
PRESSURE IS EXPECTED TO MOVE THROUGH THE GREAT LAKES THURSDAY
NIGHT AND FRIDAY...BRINGING A COLD FRONT THROUGH THE AREA. IN THE
WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE
AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK. ANOTHER FRONTAL
SYSTEM MAY AFFECT THE AREA BY NEXT TUESDAY.

&&

.NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/...

ISSUED AT 232 PM EDT TUE APR 16 2013

AN UPPER DISTURBANCE OVER ILLINOIS IS RESULTING IN WIDESPREAD
SHOWERS/THUNDERSTORM ACTIVITY...MAINLY OVER THE NORTHWEST ZONES.
MEANWHILE...A FRONTAL SYSTEM LOCATED OVER THE SOUTHEAST ZONES
CONTINUES TO SAG TOWARDS THE OHIO RIVER. NOT MUCH ACTIVITY
ASSOCIATED WITH THIS FRONT YET. SHORT TERM MODEL DATA SUGGEST THE
UPPER DISTURBANCE OVER ILLINOIS WILL PUSH OFF TO THE NORTHEAST
DURING THE EARLY EVENING HOURS...HOWEVER A VORTICITY TAIL WILL
HANG BACK ACROSS THE AREA LATER TONIGHT. THIS COMBINED WITH SOME
STRONGER 850MB FLOW EXTENDING FROM ILLINOIS INTO NORTHWEST INDIANA
MAY SERVE TO KEEP AN ENHANCED THREAT FOR SHOWERS/THUNDERSTORMS
OVER THE NORTHWEST HALF OF THE AREA TONIGHT. WILL GO WITH LIKELY
POPS IN THOSE AREAS.

FARTHER SOUTHEAST...SOME CONVECTION EXPECTED TO DEVELOP LATER THIS
AFTERNOON ALONG FRONT...BUT QUESTIONABLE HOW MUCH GIVEN THE
INSTABILITY AXIS HAS BEEN PUSHED SOUTH OF THE OHIO RIVER. WILL KEEP
POPS IN THE CHANCE CATEGORY THERE.

THE GFS MOS LOWS TONIGHT LOOK TOO COLD OVER THE SOUTH WHERE FRONT
WILL BE VERY SHALLOW. WILL NUDGE UP THE GUIDANCE SEVERAL DEGREES IN
THOSE AREAS.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...

ISSUED AT 232 PM EDT TUE APR 16 2013

MODEL DATA SUGGEST FRONT WILL PRETTY MUCH HOLD ITS POSITION NEAR THE
OHIO RIVER INTO WEDNESDAY NIGHT. A DEVELOPING STRONG LOW LEVEL JET
AHEAD OF APPROACHING PLAINS SYSTEM SHOULD SERVE TO PUSH THIS FRONT
BACK TO THE NORTH WEDNESDAY NIGHT. WILL CONTINUE WITH CHANCE POPS
FOR WEDNESDAY...AND GO WITH LIKELY POPS OVER MOST OF THE
AREA...EXCEPT FOR THE SOUTHEAST...WEDNESDAY NIGHT AS THERE SHOULD BE
GOOD FORCING ALONG THE JET.

SHOULD BE IN THE WARN SECTOR THURSDAY. OTHER THAT
INSTABILITY...DON/T SEE ANY REAL FOCUS FOR CONVECTION AT THAT
TIME...OTHER THAN POSSIBLY SOME RESIDUAL BOUNDARIES FROM THE
WEDNESDAY NIGHT ACTIVITY. WILL KEEP POPS IN THE CHANCE CATEGORY AT
THAT TIME.

COLD FRONT EXPECTED TO MOVE THROUGH THE AREA LATE THURSDAY
NIGHT/EARLY FRIDAY MORNING. FORCING ALONG THE FRONT LOOKS STRONG...ALONG
WITH STRONG DEEP LAYER SHEAR...ALTHOUGH THE LAPSE RATES LOOK
RATHER POOR AT THIS POINT. NEVERTHELESS...HIGH WINDS ARE POSSIBLE
GIVEN THE EXPECTED WIND FIELDS/LIFT. WILL GO WITH HIGH POPS
THURSDAY NIGHT.

WILL KEEP SOME POPS GOING FOR FRIDAY AS WELL TO COVER ANY LINGERING
ACTIVITY IN THE WAKE OF FRONT.

PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR
WEDNESDAY AND THURSDAY MAY STILL BE A LITTLE WARM...ESPECIALLY IN
THE SOUTH. WILL NUDGE THE GUIDANCE DOWN A LITTLE IN THOSE AREAS.
LOWS DON/T LOOK TOO BAD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

ISSUED AT 232 PM EDT TUE APR 16 2013

ECMWF AND GFS DEPICT THE DEPARTURE OF A STRONG COLD FRONT ON FRIDAY
AS ANOTHER AREA OF COLD HIGH PRESSURE BUILDS INTO THE OHIO VALLEY
FROM THE NORTHWEST. THIS WILL KEEP DRY BUT COOL CONDITIONS ACROSS
CENTRAL INDIANA...WITH BELOW NORMAL TEMPERATURES. LOWS ON SATURDAY
MORNING BODE WATCHING AS FROST POTENTIAL MAY EXIST...HOWEVER
PRESSURE GRADIENT AT THAT TIME STILL SUGGESTS THAT WINDS BE STRONG
ENOUGH TO PREVENT FROST FORMATION. WILL WATCH CLOSELY.

AS HIGH PRESSURE SHIFTS EAST OF INDIANA THROUGH THE WEEKEND AND INTO
THE NEXT WORKWEEK...RETURN SOUTHERLY FLOW AROUND THE HIGH SHOULD
RESULT IN SLIGHTLY WARMER TEMPERATURES EACH DAY.

THE NEXT BEST CHANCE FOR PRECIP APPEARS ON TUESDAY AS A STRONG COLD
FRONT ONCE AGAIN PUSHES THROUGH THE STATE.

&&

.AVIATION /DISCUSSION FOR THE 16/0000Z TAF ISSUANCE/...

ISSUED AT 749 PM EDT TUE APR 16 2013

A FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS CENTRAL INDIANA
THROUGH DURATION OF TAF PERIOD...RESULTING IN PERIODS OF SHOWERS
AND THUNDERSTORMS. WIDESPREAD MVFR CONDITIONS WILL BE THE
PREVAILING FLIGHT CATEGORY WITH BRIEF DETERIORATION TO IFR
CATEGORY DURING HEAVIEST SHOWERS AND STORMS AND FOG FORMATION.
SATURATED LOWER LEVELS WILL MAKE VFR CONDITIONS UNATTAINABLE FOR
MAJORITY OF TAF PERIOD. NORTHEAST WINDS WILL GRADUALLY VEER TO
THE EAST LATE TONIGHT WITH SUSTAINED SPEEDS OF 5 TO 10 KTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....PUMA
AVIATION...TDUD
Hazardous weather outlook, Apr 16, 3:43 AM EDT, 18 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 AM EDT TUE APR 16 2013

INZ021-028>031-035>049-051>057-060-061-170745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-
343 AM EDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS.

HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...SMALL HAIL...GUSTY WINDS.

TIMING: MAINLY THIS MORNING AND AFTERNOON.

DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE AREA THROUGH
AT LEAST MID WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE IN THE FORECAST THROUGH THURSDAY NIGHT.
THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY THROUGH
THURSDAY NIGHT WITH DAMAGING WINDS...HEAVY RAIN...LIGHTNING AND
LARGE HAIL AS THE MAIN THREATS.

DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE REGION THROUGH THE MIDDLE OF
THE WEEK. A POTENTIALLY STRONG AREA OF LOW PRESSURE IS EXPECTED TO
DEVELOP ALONG THE FRONT AND MOVE INTO THE GREAT LAKES AROUND
THURSDAY NIGHT...WHICH SHOULD HELP PUSH THE FRONT EAST OF THE AREA
BY FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO
BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ062>065-067>072-170745-
MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
343 AM EDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS...POSSIBLY SEVERE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING AND HEAVY RAINFALL.

TIMING: MAINLY THIS AFTERNOON.

DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE AREA THROUGH
AT LEAST MID WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE IN THE FORECAST THROUGH THURSDAY NIGHT.
THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY THROUGH
THURSDAY NIGHT WITH DAMAGING WINDS...HEAVY RAIN...LIGHTNING AND
LARGE HAIL AS THE MAIN THREATS.

DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE REGION THROUGH THE MIDDLE OF
THE WEEK. A POTENTIALLY STRONG AREA OF LOW PRESSURE IS EXPECTED TO
DEVELOP ALONG THE FRONT AND MOVE INTO THE GREAT LAKES AROUND
THURSDAY NIGHT...WHICH SHOULD HELP PUSH THE FRONT EAST OF THE AREA
BY FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO
BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...AND AGAIN ON THURSDAY
AND THURSDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Special weather statement, Apr 16, 7:32 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
732 PM EDT TUE APR 16 2013

INZ068-170015-
DAVIESS-
732 PM EDT TUE APR 16 2013

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN DAVIESS COUNTY UNTIL 815
PM EDT...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF PETERSBURG...MOVING EAST AT
20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WASHINGTON...
  GLENDALE FISHERY...
  MONTGOMERY...
  CANNELBURG...
  ALFORDSVILLE...
  WEST BOGGS LAKE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3851 8699 3850 8706 3853 8710 3851 8715
      3854 8718 3853 8723 3854 8724 3865 8725
      3866 8724 3866 8726 3876 8692 3853 8692
      3850 8692 3848 8694
TIME...MOT...LOC 2332Z 257DEG 19KT 3856 8723

RYAN
Local storm report, Apr 16, 7:52 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HAIL             5 NNW SEYMOUR           39.03N  85.92W
04/16/2013  E0.75 INCH       JACKSON            IN   TRAINED SPOTTER

&&

BHH
Local storm report, Apr 16, 7:59 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
759 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             4 S WASHINGTON          38.60N  87.17W
04/16/2013  E0.70 INCH       DAVIESS            IN   TRAINED SPOTTER

            RELAYED BY EMERGENCY MANAGER... LOCATION IS INTERSTATE
            69 NEAR MILE MARKER 57

&&

BHH
Special weather statement, Apr 16, 8:04 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
804 PM EDT TUE APR 16 2013

INZ069-070-170030-
LAWRENCE-MARTIN-
804 PM EDT TUE APR 16 2013

...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN LAWRENCE AND MARTIN
COUNTIES UNTIL 830 PM EDT...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHOALS...OR 24 MILES NORTHEAST OF
PETERSBURG...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHOALS...
  LACY...
  ROLAND...
  INDIAN SPRINGS...
  HURON...
  WILLIAMS...
  MITCHELL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3876 8692 3886 8652 3869 8643 3868 8644
      3868 8667 3866 8668 3855 8668 3850 8693
TIME...MOT...LOC 0004Z 251DEG 36KT 3865 8687

RYAN
Local storm report, Apr 16, 8:39 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             SHOALS                  38.67N  86.79W
04/16/2013  E0.50 INCH       MARTIN             IN   TRAINED SPOTTER

&&

BHH
Special weather statement, Apr 16, 9:44 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 PM EDT TUE APR 16 2013

INZ067-170230-
KNOX-
944 PM EDT TUE APR 16 2013

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN KNOX COUNTY UNTIL 1030
PM EDT...

AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ST. FRANCISVILLE...OR 7 MILES SOUTH OF
LAWRENCEVILLE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VINCENNES...
  VINCENNES UNIVERSITY...
  BRUCEVILLE...
  MONROE CITY...
  WHEATLAND...
  BICKNELL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3862 8762 3864 8763 3867 8759 3868 8754
      3869 8753 3876 8750 3880 8724 3877 8726
      3875 8725 3869 8728 3866 8726 3857 8724
      3856 8765
TIME...MOT...LOC 0144Z 265DEG 28KT 3863 8767

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:04 PM EDTSpecial Weather StatementINDMartin26 min
Apr 16, 9:44 PM EDTSpecial Weather StatementINDKnox46 min
Apr 16, 10:12 PM EDTSevere Thunderstorm WarningINDGreene, Monroe, Owen48 min
Apr 16, 10:57 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen48 min
Apr 16, 11:14 PM EDTSpecial Weather StatementINDVigo31 min
Apr 17, 1:18 AM EDTSpecial Weather StatementINDSullivan57 min
Apr 17, 1:55 AM EDTSevere Thunderstorm WarningINDSullivan35 min
Apr 17, 2:07 AM EDTSevere Thunderstorm WarningINDMorgan38 min
Apr 17, 2:30 AM EDTSevere Thunderstorm WarningINDGreene, Sullivan60 min
Apr 17, 3:31 AM EDTSpecial Weather StatementINDGreene44 min
Apr 17, 3:41 AM EDTAreal Flood AdvisoryINDGreene, Sullivan3 hr
Apr 17, 3:57 AM EDTSevere Thunderstorm WarningINDGreene63 min
Apr 17, 8:54 AM EDTAreal Flood AdvisoryINDBartholomew, Boone, Brown, Clay, Clinton, Decatur and 26 more12 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDHamilton, Marion11 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDMarion, Morgan5 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDMarion, Morgan5 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDMorgan, Owen6 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDMorgan, Owen6 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDGreene, Owen11 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDaviess, Greene, Knox14 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDaviess, Greene, Knox13 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike15 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike16 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDGibson, Knox16 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDKnox27 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDGibson, Knox, Posey25 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDHenry, Rush, Shelby23 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby4 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDLawrence, Martin11 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington12 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDCarroll, Tippecanoe, White4 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDelaware, Randolph11 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDTippecanoe3 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDCarroll, Howard, Tippecanoe4 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDClay, Greene5 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDMontgomery, Parke23 hr
Apr 17, 3:34 PM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more40 hr
Apr 17, 4:54 PM EDTSevere Thunderstorm WarningINDJackson, Lawrence, Monroe51 min
Apr 17, 5:29 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Morgan46 min
Apr 17, 5:52 PM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Morgan, Shelby38 min
Apr 17, 6:28 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Henry, Madison, Marion, Shelby47 min
Apr 17, 7:21 PM EDTSevere Thunderstorm WarningINDHendricks, Montgomery, Parke, Putnam39 min
Apr 17, 7:49 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tippecanoe41 min
Apr 17, 7:55 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.